Alert archive / Missouri / Heat Advisories in 2016
Heat Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jun 21, 2016, 3:06 PM CDT for 24 counties in Missouri; 7 counties in Illinois. It took effect at Jun 22, 2016, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2016, 3:06 PM CDT (20:06 UTC)
- In effect from
- Jun 22, 2016, 12:00 PM CDT
- Expired
- Jun 22, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
All 31 counties
Adams County, IL, Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WWUS73 KLSX 212006 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT TUE JUN 21 2016 ILZ098>102-MOZ018-026-034>036-041-042-047>052-059>065-072-073- 221200- /O.NEW.KLSX.HT.Y.0002.160622T1700Z-160623T0200Z/ AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO-CRAWFORD MO- FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL-KNOX MO- LINCOLN MO-MADISON IL-MONITEAU MO-MONROE IL-MONROE MO- MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SAINT CHARLES MO- SAINT CLAIR IL-SAINT LOUIS CITY MO-SAINT LOUIS MO-SHELBY MO- WARREN MO-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN... CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...JEFFERSON CITY... MEXICO...SAINT CHARLES...SAINT LOUIS...SULLIVAN...UNION... WASHINGTON 306 PM CDT TUE JUN 21 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * TIMING...TEMPERATURES WILL RISE QUICKLY INTO THE 90S BY MIDDAY ON WEDNESDAY WITH DANGEROUS LEVELS OF HEAT DURING THE AFTERNOON AND EVENING. * HEAT INDEX VALUES...104 TO 108 DUE TO TEMPERATURES AROUND 100...AND DEWPOINTS AROUND 70. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668. && $$ GLASS
3 follow-up statements
230 WWUS73 KLSX 220921 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 421 AM CDT WED JUN 22 2016 ILZ095-097-MOZ019-027-222130- /O.EXA.KLSX.HT.Y.0002.160622T1700Z-160623T0200Z/ ADAMS IL-LEWIS MO-MARION MO-PIKE IL- INCLUDING THE CITIES OF...HANNIBAL...PITTSFIELD...QUINCY 421 AM CDT WED JUN 22 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING...TEMPERATURES WILL RISE QUICKLY INTO THE 90S BY MIDDAY WITH DANGEROUS LEVELS OF HEAT DURING THE AFTERNOON AND EVENING. * HEAT INDEX VALUES...NEAR 105 DUE TO TEMPERATURES IN THE MIDDLE TO UPPER 90S...AND DEWPOINTS IN THE LOWER 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1- 1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668. && $$ ILZ098>102-MOZ018-026-034>036-041-042-047>052-059>065-072-073- 222130- /O.CON.KLSX.HT.Y.0002.160622T1700Z-160623T0200Z/ AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO-CRAWFORD MO- FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL-KNOX MO- LINCOLN MO-MADISON IL-MONITEAU MO-MONROE IL-MONROE MO- MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SAINT CHARLES MO- SAINT CLAIR IL-SAINT LOUIS CITY MO-SAINT LOUIS MO-SHELBY MO- WARREN MO-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN... CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...JEFFERSON CITY... MEXICO...SAINT CHARLES...SAINT LOUIS...SULLIVAN...UNION... WASHINGTON 421 AM CDT WED JUN 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * TIMING...TEMPERATURES WILL RISE QUICKLY INTO THE 90S BY MIDDAY WITH DANGEROUS LEVELS OF HEAT DURING THE AFTERNOON AND EVENING. * HEAT INDEX VALUES...103 TO 107 DUE TO TEMPERATURES IN THE UPPER 90S TO AROUND 100...AND DEWPOINTS IN THE UPPER 60S TO LOWER 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1- 1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668. && $$ GKS
167 WWUS73 KLSX 222059 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT WED JUN 22 2016 ILZ095-097>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065- 072-073-230200- /O.CON.KLSX.HT.Y.0002.000000T0000Z-160623T0200Z/ ADAMS IL-AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO- CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL- KNOX MO-LEWIS MO-LINCOLN MO-MADISON IL-MARION MO-MONITEAU MO- MONROE IL-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO- RALLS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT LOUIS CITY MO- SAINT LOUIS MO-SHELBY MO-WARREN MO-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN... CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...HANNIBAL... JEFFERSON CITY...MEXICO...PITTSFIELD...QUINCY...SAINT CHARLES... SAINT LOUIS...SULLIVAN...UNION...WASHINGTON 359 PM CDT WED JUN 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...TEMPERATURES LATE THIS AFTERNOON ARE IN THE MIDDLE TO UPPER 90S AND WILL SLOWLY DIMINISH THIS EVENING INTO THE UPPER 80S. * HEAT INDEX VALUES...OF 100 TO 105 THIS EVENING DUE TO A COMBINATION OF TEMPERATURES IN THE MIDDLE TO UPPER 90S...AND DEW POINTS IN THE LOWER 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1- 1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668. && $$ KELLY
550 WWUS73 KLSX 230204 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 904 PM CDT WED JUN 22 2016 ILZ095-097>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065- 072-073-230315- /O.EXP.KLSX.HT.Y.0002.000000T0000Z-160623T0200Z/ ADAMS IL-AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO- CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL- KNOX MO-LEWIS MO-LINCOLN MO-MADISON IL-MARION MO-MONITEAU MO- MONROE IL-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO- RALLS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT LOUIS CITY MO- SAINT LOUIS MO-SHELBY MO-WARREN MO-WASHINGTON MO- INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN... CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...HANNIBAL... JEFFERSON CITY...MEXICO...PITTSFIELD...QUINCY...SAINT CHARLES... SAINT LOUIS...SULLIVAN...UNION...WASHINGTON 904 PM CDT WED JUN 22 2016 ...HEAT ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO FALL INTO THE 80S THIS EVENING WITH HEAT INDEX VALUES FALLING BELOW CRITICAL LEVELS. THEREFORE THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CVKING
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 21, 12:36 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 21, 12:36 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1236 PM CDT TUE JUN 21 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 307 AM CDT Tue Jun 21 2016 Convection continues to develop across parts of eastern Nebraska, southwest IA and northwest MO in a zone of 850 mb moisture convergence on the nose of a southwesterly low level jet, and also along the western extent of a cold front that has become stationary and along an outflow boundary from earlier convection. This activity should continue to drop southeastward into central MO early this morning, but should tend to weaken by late morning. Some redevelopment is forecast this afternoon along this front as it becomes oriented northwest to southeast across central and southeast MO into southwest IL. Should have slightly cooler high temperatures behind the front across northeast MO and west central IL, but also further south as well due to cloud cover and precipitation. GKS .LONG TERM... (Tonight through Monday) Issued at 307 AM CDT Tue Jun 21 2016 More convection is expected tonight as the front begins to lift northeastward as a warm front as surface low pressure develops over the northern Plains. Low-mid level warm air advection is expected over this front on the nose of a southwesterly low level jet. The best coverage of convection should occur across northeast MO and west central and southwest IL. Most of the showers/storms should shift northeast of our forecast area on Wednesday. Very warm and humid conditions can be expected on Wednesday with southwest winds and potentially little cloud cover. Will probably need a heat advisory for the St Louis metro area with afternoon heat indices likely topping out around 105. As the surface low shifts eastward into the Great Lakes region it will drag a cold front southeastward through our forecast area Wednesday night and Thursday. While there may be isolated showers/storms across northeast MO and west central IL Wednesday night along this front, the better threat for convection will likely be across southeast MO and southwest IL Thursday afternoon. Slightly cooler temperatures can be expected Thursday night and Friday as a surface ridge moves through the Great Lakes region. There will likely be scattered showers/storms across central and southeast MO on Friday ahead of a weak shortwave with return flow behind the retreating surface ridge. An upper level trough moving eastward through the northern Plains will send a weakening cold front southeastward through the forecast area Sunday afternoon and night. This will be the focus for at least scattered convection. GKS && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1230 PM CDT Tue Jun 21 2016 Overnight MCS has weakened considerably over the past couple of hours with just a few showers/storms remaining. Believe much of the rest of the afternoon and early evening will remain quiet with additional showers and storms developing along and to the northeast of a retreating warm front. Believe best chance will be along/east of the Mississippi River overnight tonight with best chance at KUIN so did prevail thunderstorms at that site. KCOU is believed to stay dry through the valid TAF period with the metro TAF sites likely on the western edge of activity so have a VCTS group in for those sites. Light/variable winds tonight will become southerly and increase to 10-15 knots by midday Wednesday. Specifics for KSTL: Believe much of the rest of the afternoon and early evening will remain quiet though will watch a small cluster entering southwestern Pike County in Missouri as of 1730 UTC. Additional showers and storms should develop along and to the northeast of a retreating warm front near the MO/IA border by mid evening and move southeastward in time. Better chances of showers/storms will be to the northeast of terminal but concerned frontal boundary may be a bit further southeast than previously predicted due to the earlier effects of the MCS. Have therefore added a VCTS group in for now. Light/variable winds tonight will become southerly and increase to 10-15 knots by midday Wednesday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 4:38 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 438 AM CDT TUE JUN 21 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 438 AM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON THURSDAY ACROSS PARTS OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES ON WEDNESDAY AFTERNOON IN THE ST LOUIS METRO AREA. HEAT INDEX VALUES MAY APPROACH 105 ON THURSDAY AFTERNOON ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. GKS
In the hours before
Local storm report, Jun 21, 9:52 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG WNW MEXICO 39.17N 91.87W
06/20/2016 AUDRAIN MO EMERGENCY MNGR
TREE BLOCKING ROAD ON CR306 WEST OF ROUTE NN. TIME
ESTIMATED FROM RADAR.
&&
FGLASSLocal storm report, Jun 21, 9:55 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 2 SE MEXICO 39.15N 91.84W
06/20/2016 AUDRAIN MO EMERGENCY MNGR
TREE BLOCKING ROAD ON CR823 WEST OF ROUTE JJ. TIME
ESTIMATED FROM RADAR.
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:50 PM CDT | Special Weather Statement | LSX | Audrain, Monroe | 55 min |
| Jun 20, 8:33 PM CDT | Special Weather Statement | LSX | Audrain, Boone, Callaway | 42 min |
Nearby
Heat Advisories in Missouri, 2016Heat Advisories in Illinois, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.